The Authors report a case of prostatic carcinoma in a 84 year old male, treated with cyproterone acetate (CPA), complicated by a fatal fulminant hepatitis. He was admitted with a mixed jaundice followed by a derange of all liver function tests. Serological markers for hepatitis were negative. Ultrasonography and CT revealed no hepatic abnormality but gallstones and dilatation of principal bile duct with a terminal stricture. By the endoscopic retrograde cholangiography and sphincterotomy we put an external drain tube. He died 9 days after admission. Fatal hepatis due to CPA is a very rare complication but all patients on anti-androgenic drugs should have liver function closely monitored. CPA must be discontinued immediately at the first derange of liver function tests.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||[Acute hepatic necrosis in a patient treated with cyproterone acetate].|
|Data di pubblicazione:||1998|
|Appartiene alla tipologia:||01a Articolo in rivista|